MAUDE Adverse Event Report: SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86450
Medical Device Problem Codes Defective Component (2292); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was kink and discovered 3/4 of the way through surgery (about 45 minutes) then it split before it went into the mouth at about 26cm position, a towel was wrapped to blocked the leak, and the surgery was finished.The patients vital was not degraded and no reintubation was needed.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, in the middle of the septoplasty, the peak airway pressures increased and tidal volumes decreased.Upon inspection around 45 minutes into the surgery, it was noted that there was a kink distal to the teeth at approximately 26 cm on the device.Once the kink was lifted, the airway pressure and tidal volumes returned to normal.Approximately 10 minutes before the end of the case, the tidal volumes dropped to less than 100 ml and the airway pressures were fluctuating between high and low.Upon lifting the drapes to inspect the device, a heavy anesthetic gas smell was noted and a leak in the device was heard at the site of the kink.The device was split at the 26 cm position outside the patient¿s mouth.The device was wrapped in towels to block the leak and the surgery was finished.The patient¿s vital signs remained stable, and no reintubation was needed.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the pilot balloon was detached from the inflation line it was noticed the inflation line was broken were was inserted into the balloon.It was noticed part of the inflation was still attached and bonded inside the pilot balloon, a dimensional test was performed on the inflation line outer diameter of the blue tubing was measured within specification.It was reported that the peak airway pressures increased and tidal volumes decreased.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
MDR Report Key12372923
Report Number2936999-2021-00833
Device Sequence Number3901513
Product Code BTR
UDI-Device Identifier30884522000462
UDI-Public30884522000462
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K965132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model Number86450
Device Catalogue Number86450
Device Lot Number20B0281JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/27/2021
09/27/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/14/2021
10/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR